Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have pulmonary embolism. On warfarin. Getting pain in lung due to severe cough. Medical cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have had a pulmonary embolism and on warfarin now developed sharp pains in the left lung due to sever coughs and flu I am experiencing stabbing pains in the damaged lung
Posted Sat, 11 May 2013 in Lung and Chest disorders
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

It shall be important to evaluate your health status, especially based on a past history of pulmonary embolism.

It is important to have an idea of your degree of compliance to treatment. This is particularly important for the recurrence rates of pulmonary embolism, in patients with pulmonary embolism is relatively high.

The very first thing to exclude in this situation is excluding the fact that this is not other pulmonary emboli. A chest X XXXXXXX Spiral Lung Ct Scan, and Di dimer measures, coupled with a proper clinical evaluation is fundamental. The clotting profile shall be important to be done (Prothrombin time, CK time) should be done.

Secondly, a clinical evaluation to exclude other causes of acute stabbing pain on this lung is important. This could range from infectious causes to heart disease.

It’s important and urgent to get evaluated by a cardiologist or pulmonologist for a proper evaluation and management. Early diagnosis and appropriate management improve for sure the outcome.

Thanks and best regards,

Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor